Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 27, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 7, 2002, 2:25 AM EST for Parke County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2002, 2:25 AM EST (07:25 UTC)
- Expired
- May 7, 2002, 2:50 AM EST
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Parke County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 070725 SVRIND INC121-070750- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 225 AM EST TUE MAY 7 2002 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST PARKE COUNTY IN WEST CENTRAL INDIANA * UNTIL 250 AM EST * AT 207 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 8 MILES NORTH OF ROCKVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEAST PARKE COUNTY AT 235 AM EST VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3993 8731 3975 8733 3976 8706 3985 8704
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:30 PM EST, 11 hours 55 minutes earlier.
Area forecast discussion, May 6, 2:30 PM EST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST MON MAY 6 2002 UNSETTLED WX PTN ON TAP ACRS THE AREA FOR THE NEXT FEW DAYS AS A BROAD WSWLY UPPR FLOW WITH EMBEDDED WK DISTURBANCES MOV ACRS THE AREA. FCST FOCUS CENTERS ON POPS AND FLOODING CONCERNS. FOR TONIGHT...MOST OF THE PCPN CURRENTLY LOCATED OVR THE SRN SECTIONS OF THE CWA. APPEARS A CONVECTIVE OUTFLOW BOUNDARY HAS PUSHED ROUGHLY TO THE VCNTY OF OH RVR. MODELS HINT THAT ADDITIONAL TSTMS COMPLEXES WL FORM LTR THIS EVEN SOMEWHERE IN THE MO/SRN IL AREA AND MOV EWD ALONG BOUNDARY ACRS THE SRN SECTIONS OF THE STATE TONIGHT. WL ISSUE FLOOD WATCH FOR THE SRN ZONES THRU TUES MORN CONSIDERING WHAT HAS FALLEN THERE ALREADY COMBINED WITH XPCTD ADDITIONAL PCPN. AREAS FARTHER N WL SEE LESSER CHCS OF PCPN...SO WL GO WITH CHC POPS IN THOSE ZONES. IN THE LTR PDS...APPEARS FNT WL SAG INTO THE NRN CWA ON TUES BEFORE MOVG BACK N ON WED...ALTHOUGH XPCT THE MORE CONCENTRATED AREAS OF PCPN TO BE LOCATED IN THE S CLOSER TO CONVECTIVE BOUNDARY/LLJ AXIS. WL CONT WITH CHC POPS IN THE N ON TUES WITH LIKELY OR HIGHER IN THE S. APPEARS ADDITONAL COMPLEXES ARE PSBL INVOF CWA TUES NIGHT AS LO LVL WAA INTENSIFIES...SO WL GO WITH LIKELY POPS ALL AREAS AT THAT TIME. AS FNT MOVS N ON WED...CWA MAY EVENTUALLY GET CAPPED OFF...SO WL RESTRICT LIKELY POPS TO THE NE ZONES TAPERING TO SML CHC IN THE S. INSTABILITY PARAMETERS OVERALL NOT VERY IMPRESSIVE UNTIL WED. WL TEMPER NGM MOS HIGHS A BIT IN THE S FOR TUES WITH XPCTD CLD COVER AND PCPN. LO LVL THICKNESSES SUGGEST NGM MOS HIGHS FOR WED ARE ABOUT 4-7 DEGS TOO COOL AS WELL. IND...FLOOD WATCH THRU TUES MORN INZ060>065-067>072. JAS
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:22 AM EST | Flash Flood Warning | IND | Parke, Vermillion | 3 hr |
| May 7, 3:22 AM EST | Flash Flood Warning | IND | Parke, Vermillion | 113 min |
| May 7, 4:05 AM EST | Severe Thunderstorm Warning | IND | Vigo | 25 min |
| May 7, 4:21 AM EST | Flash Flood Warning | IND | Hendricks, Putnam | 114 min |
| May 7, 4:23 AM EST | Flash Flood Warning | IND | Hendricks, Putnam | 3 hr |
| May 7, 4:41 AM EST | Flash Flood Warning | IND | Johnson, Rush, Shelby | 2 hr |
| May 7, 4:43 AM EST | Flash Flood Warning | IND | Johnson, Rush, Shelby | 3 hr |
| May 7, 4:48 AM EST | Flash Flood Warning | IND | Marion | 117 min |
| May 7, 4:49 AM EST | Flash Flood Warning | IND | Marion | 3 hr |
| May 7, 4:54 AM EST | Flash Flood Warning | IND | Marion | 3 hr |
| May 7, 5:00 AM EST | Flash Flood Warning | IND | Morgan | 24 hr |
| May 7, 5:00 AM EST | Flash Flood Warning | IND | Morgan | 2 hr |
| May 7, 5:01 AM EST | Flash Flood Warning | IND | Morgan | 29 min |
| May 7, 5:02 AM EST | Flash Flood Warning | IND | Morgan | 3 hr |
| May 7, 5:14 AM EST | Flash Flood Warning | IND | Clay, Owen | 2 hr |
| May 7, 5:14 AM EST | Flash Flood Warning | IND | Clay, Owen | 61 min |
| May 7, 5:21 AM EST | Flash Flood Warning | IND | Vigo | 114 min |
| May 7, 5:21 AM EST | Flash Flood Warning | IND | Vigo | 54 min |
| May 7, 5:29 AM EST | Flash Flood Warning | IND | Morgan | 3 hr |
| May 7, 5:36 AM EST | Flash Flood Warning | IND | Bartholomew, Brown, Decatur, Monroe | 114 min |
| May 7, 5:38 AM EST | Flash Flood Warning | IND | Bartholomew, Brown, Decatur, Monroe | 3 hr |
| May 7, 6:11 AM EST | Flash Flood Warning | IND | Parke, Vermillion | 2 hr |
| May 7, 6:15 AM EST | Flash Flood Warning | IND | Parke, Vermillion | 75 min |
| May 7, 7:12 AM EST | Flash Flood Warning | IND | Hendricks, Putnam | 63 min |
| May 7, 7:14 AM EST | Flash Flood Warning | IND | Hendricks, Putnam | 2 hr |
| May 7, 7:16 AM EST | Flash Flood Warning | IND | Clay, Owen, Vigo | 59 min |
| May 7, 7:17 AM EST | Flash Flood Warning | IND | Clay, Owen, Vigo | 118 min |
| May 7, 7:40 AM EST | Flash Flood Warning | IND | Johnson, Marion, Morgan, Rush, Shelby | 65 min |
| May 7, 7:41 AM EST | Flash Flood Warning | IND | Johnson, Marion, Morgan, Rush, Shelby | 2 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.